Alert archive / Minnesota / Wind Chill Warnings in 2015
Wind Chill Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this wind chill warning at Feb 21, 2015, 3:16 AM CST for 9 counties in Minnesota. It took effect at Feb 21, 2015, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 3:16 AM CST (09:16 UTC)
- In effect from
- Feb 21, 2015, 9:00 PM CST
- Expired
- Feb 22, 2015, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 72 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS43 KDLH 210916 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 316 AM CST SAT FEB 21 2015 ...DANGEROUSLY COLD CONDITIONS WILL DEVELOP TONIGHT AND LINGER INTO MONDAY MORNING... .THE NORTHLAND WILL GET ANOTHER BLAST OF ARCTIC AIR OVER THE WEEKEND. TEMPERATURES WILL PLUMMET TONIGHT TO WELL BELOW ZERO. THE COMBINATION OF THE WIND AND COLD TEMPERATURES WILL RESULT IN PERIODS OF DANGEROUSLY COLD WIND CHILLS. THE MOST DANGEROUS WIND CHILLS...35 TO 45 DEGREES BELOW ZERO...WILL OCCUR TONIGHT AND SUNDAY MORNING OVER NORTHEAST MINNESOTA. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON...BUT THEN DETERIORATE AGAIN SUNDAY NIGHT. MNZ010>012-018>021-025-026-033>035-037-211915- /O.NEW.KDLH.WC.W.0003.150222T0300Z-150222T1800Z/ /O.EXT.KDLH.WC.Y.0015.150222T1800Z-150223T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 316 AM CST SAT FEB 21 2015 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...THE COLDEST CONDITIONS WILL BE LATE TONIGHT AND SUNDAY MORNING. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON...THEN DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...35 TO 45 DEGREES BELOW ZERO TONIGHT AND EARLY SUNDAY MORNING...IMPROVING TO 20 TO 30 DEGREES BELOW SUNDAY AFTERNOON...THEN DETERIORATING TO 30 TO 40 DEGREES BELOW SUNDAY NIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ036-038-WIZ001>004-006>009-211915- /O.CON.KDLH.WC.Y.0015.150222T0900Z-150223T1700Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 316 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 11 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...LATE TONIGHT THROUGH MONDAY MORNING. THERE WILL BE SLIGHT IMPROVEMENT SUNDAY AFTERNOON BEFORE CONDITIONS DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO LATE TONIGHT AND SUNDAY MORNING...THEN IMPROVING TO AROUND 20 DEGREES BELOW SUNDAY AFTERNOON BEFORE DETERIORATING AGAIN TO 25 TO 35 DEGREES BELOW SUNDAY NIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ G2
4 follow-up statements
501 WWUS43 KDLH 211826 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1226 PM CST SAT FEB 21 2015 ...DANGEROUSLY COLD CONDITIONS WILL DEVELOP TONIGHT AND LINGER INTO MONDAY MORNING... .THE NORTHLAND WILL GET ANOTHER BLAST OF ARCTIC AIR OVER THE WEEKEND. TEMPERATURES WILL PLUMMET TONIGHT TO WELL BELOW ZERO. THE COMBINATION OF THE WIND AND COLD TEMPERATURES WILL RESULT IN PERIODS OF DANGEROUSLY COLD WIND CHILLS. THE MOST DANGEROUS WIND CHILLS...35 TO 45 DEGREES BELOW ZERO...WILL OCCUR TONIGHT AND SUNDAY MORNING OVER NORTHEAST MINNESOTA. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON...BUT THEN DETERIORATE AGAIN SUNDAY NIGHT. MNZ010>012-018>021-025-026-033>035-037-220300- /O.CON.KDLH.WC.W.0003.150222T0300Z-150222T1800Z/ /O.CON.KDLH.WC.Y.0015.150222T1800Z-150223T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 1226 PM CST SAT FEB 21 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 11 AM CST MONDAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...THE COLDEST CONDITIONS WILL BE LATE TONIGHT AND SUNDAY MORNING. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON... THEN DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...35 TO 45 DEGREES BELOW ZERO TONIGHT...IMPROVING TO 20 TO 30 BELOW ZERO ON SUNDAY AFTERNOON BEFORE DECREASING TO 30 TO 40 BELOW ON SUNDAY NIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ036-038-WIZ001>004-006>009-220300- /O.CON.KDLH.WC.Y.0015.150222T0900Z-150223T1700Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 1226 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 11 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...LATE TONIGHT THROUGH MONDAY MORNING. THERE WILL BE SLIGHT IMPROVEMENT SUNDAY AFTERNOON BEFORE CONDITIONS DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...25 TO 35 BELOW ZERO...IMPROVING TO AROUND 20 BELOW SUNDAY AFTERNOON BEFORE DECREASING TO 25 TO 35 BELOW AGAIN ON SUNDAY NIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JJM
705 WWUS43 KDLH 220309 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 909 PM CST SAT FEB 21 2015 ...DANGEROUSLY COLD CONDITIONS WILL DEVELOP TONIGHT AND LINGER INTO MONDAY MORNING... .THE NORTHLAND WILL GET ANOTHER BLAST OF ARCTIC AIR OVER THE WEEKEND. TEMPERATURES WILL PLUMMET TONIGHT TO WELL BELOW ZERO. THE COMBINATION OF THE WIND AND COLD TEMPERATURES WILL RESULT IN PERIODS OF DANGEROUSLY COLD WIND CHILLS. THE MOST DANGEROUS WIND CHILLS...35 TO 45 DEGREES BELOW ZERO...WILL OCCUR TONIGHT AND SUNDAY MORNING OVER NORTHEAST MINNESOTA. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON...BUT THEN DETERIORATE AGAIN SUNDAY NIGHT. MNZ010>012-018>021-025-026-033>035-037-221100- /O.CON.KDLH.WC.W.0003.000000T0000Z-150222T1800Z/ /O.CON.KDLH.WC.Y.0015.150222T1800Z-150223T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 909 PM CST SAT FEB 21 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 11 AM CST MONDAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...THE COLDEST CONDITIONS WILL BE LATE TONIGHT AND SUNDAY MORNING. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON... THEN DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...35 TO 45 DEGREES BELOW ZERO TONIGHT...IMPROVING TO 20 TO 30 BELOW ZERO ON SUNDAY AFTERNOON BEFORE DECREASING TO 30 TO 40 BELOW ON SUNDAY NIGHT. * WINDS...NORTHWEST WINDS 5 TO 15 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ036-038-WIZ001>004-006>009-221100- /O.CON.KDLH.WC.Y.0015.150222T0900Z-150223T1700Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 909 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 11 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...LATE TONIGHT THROUGH MONDAY MORNING. THERE WILL BE SLIGHT IMPROVEMENT SUNDAY AFTERNOON BEFORE CONDITIONS DETERIORATE AGAIN SUNDAY NIGHT. * WIND CHILL VALUES...25 TO 35 BELOW ZERO...IMPROVING TO AROUND 20 BELOW SUNDAY AFTERNOON BEFORE DECREASING TO 25 TO 35 BELOW AGAIN ON SUNDAY NIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAP
851 WWUS43 KDLH 220909 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 309 AM CST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS THIS MORNING AND LINGERING INTO MONDAY MORNING... .ARCTIC AIR MOVED INTO THE NORTHLAND THIS MORNING WITH TEMPERATURES FALLING TO WELL BELOW ZERO DEGREES. THE COMBINATION OF THE NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIDESPREAD DANGEROUS WIND CHILLS OF 30 TO 45 DEGREES BELOW ZERO. THE WIND CHILLS WILL IMPROVE TO ABOUT 20 TO 30 DEGREES BELOW ZERO THIS AFTERNOON...BUT DETERIORATE AGAIN TO 30 TO 40 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY. THE COLDEST WIND CHILL READINGS...BOTH THIS MORNING AND EARLY MONDAY...WILL BE OVER NORTHERN MINNESOTA. SOME AREAS OF FAR NORTHERN MINNESOTA COULD GET WIND CHILLS OF UP TO AROUND 45 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY...SO ANOTHER WIND CHILL WARNING MIGHT BE NEEDED. MNZ010>012-018>021-025-026-033>035-037-221915- /O.EXT.KDLH.WC.Y.0015.150222T1800Z-150223T1600Z/ /O.CON.KDLH.WC.W.0003.000000T0000Z-150222T1800Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 309 AM CST SUN FEB 22 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 AM CST MONDAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...THE COLDEST CONDITIONS WILL BE THIS MORNING. CONDITIONS WILL IMPROVE THIS AFTERNOON... THEN DETERIORATE AGAIN TONIGHT AND EARLY MONDAY. * WIND CHILL VALUES...35 TO 45 DEGREES BELOW ZERO THIS MORNING...IMPROVING TO 20 TO 30 DEGREES BELOW ZERO THIS AFTERNOON BEFORE DETERIORATING TO 30 TO 40 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY. * WINDS...NORTHWEST 5 TO 15 MPH...BECOMING WEST AND THEN SOUTHWEST TONIGHT AND EARLY MONDAY. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ036-038-WIZ001>004-006>009-221915- /O.EXT.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 309 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...THE COLDEST CONDITIONS WILL BE THIS MORNING. CONDITIONS WILL IMPROVE THIS AFTERNOON...THEN DETERIORATE AGAIN TONIGHT AND EARLY MONDAY. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO THIS MORNING...IMPROVING TO AROUND 20 DEGREES BELOW ZERO THIS AFTERNOON BEFORE DETERIORATING TO 25 TO 35 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY. * WINDS...NORTHWEST 5 TO 15 MPH...BECOMING WEST TONIGHT AND EARLY MONDAY. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ G2
137 WWUS43 KDLH 221759 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1159 AM CST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS CONTINUE THROUGH MONDAY MORNING... .ARCTIC AIR MOVED INTO THE NORTHLAND THIS MORNING WITH TEMPERATURES FALLING TO WELL BELOW ZERO DEGREES. WIND CHILLS WILL IMPROVE TO ABOUT 20 TO 30 DEGREES BELOW ZERO THIS AFTERNOON...BUT DETERIORATE AGAIN TO 30 TO 40 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY. THE COLDEST WIND CHILL READINGS... BOTH THIS MORNING AND EARLY MONDAY...WILL BE OVER NORTHERN MINNESOTA. SOME AREAS OF FAR NORTHERN MINNESOTA COULD GET WIND CHILLS OF UP TO AROUND 45 DEGREES BELOW ZERO TONIGHT AND EARLY MONDAY...SO ANOTHER WIND CHILL WARNING MIGHT BE NEEDED. MNZ010>012-018>021-025-026-033>035-037-230300- /O.EXP.KDLH.WC.W.0003.000000T0000Z-150222T1800Z/ /O.CON.KDLH.WC.Y.0015.150222T1800Z-150223T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 1159 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...CONDITIONS WILL IMPROVE THIS AFTERNOON...THEN DETERIORATE AGAIN TONIGHT AND EARLY MONDAY. * WIND CHILL VALUES...THIS AFTERNOON...20 TO 30 DEGREES BELOW ZERO. TONIGHT...WIND CHILL VALUES WILL DECREASE TO 30 TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH...BECOMING WEST TO SOUTHWEST THIS EVENING INTO MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ036-038-WIZ001>004-006>009-230300- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 1159 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...CONDITIONS WILL IMPROVE THIS AFTERNOON...THEN DETERIORATE AGAIN TONIGHT AND EARLY MONDAY. * WIND CHILL VALUES...THIS AFTERNOON...15 TO 25 DEGREES BELOW ZERO. TONIGHT...WIND CHILL VALUES WILL DECREASE TO 25 TO 35 DEGREES BELOW ZERO THROUGH MONDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH...BECOMING WEST TO SOUTHWEST THIS EVENING INTO MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JJM
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Feb 20, 11:42 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 20, 11:42 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1142 PM CST FRI FEB 20 2015
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM CST FRI FEB 20 2015
SNOW TO CONTINUE TO SLOWLY TAPER OFF TO A FEW SNOW SHOWERS OR
FLURRIES THIS AFTERNOON AND EVENING...WITH SOME LINGERING
OVERNIGHT. DO NOT EXPECT ANY SIGNIFICANT ADDITIONAL
ACCUMULATIONS...AS WE HAVE ALREADY GOTTEN A NICE 1 TO 3 INCH
SNOWFALL WITH A FEW LOCALLY HIGHER AMOUNTS WITH THE CLIPPER THAT IS
NOW MOVING OUT OF THE AREA. COLD AIR TO BEGIN MOVING BACK INTO THE
AREA TONIGHT AND SATURDAY WITH NORTHWEST WINDS. THE CLOUD COVER
THAT IS EXPECTED TO LINGER TONIGHT WILL HELP KEEP TEMPERATURES FROM
FALLING TOO FAR...BUT WILL WILL RANGE FROM ZERO TO 10 BELOW
NORTHWEST TO ZERO TO 10 ABOVE ELSEWHERE. WE WILL GET SOME
INSTABILITY DRIVEN CLOUDS AND FLURRIES CONTINUING INTO
SATURDAY...AND HIGHS ONLY RISING TO BETWEEN ZERO AND 20
ABOVE...AGAIN WITH A STEEP GRADIENT FROM NORTHWEST TO SOUTHEAST DUE
TO THE CLOUD COVER. WE SHOULD GET A BRIEF PERIOD OF POTENTIAL FOR
LAKE EFFECT LATE TONIGHT AND INTO SATURDAY BEFORE DIMINISHING
SOMEWHAT LATER IN THE DAY AS DRIER AIR MOVES IN. WITH ALL THE ICE
ON THE LAKE...THE POTENTIAL FOR LAKE EFFECT IS SOMEWHAT LIMITED SO
HAVE GONE WITH SOME SMALL POPS AND LIGHT SNOWFALL AMOUNTS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM CST FRI FEB 20 2015
A VERY COLD ARCTIC AIR MASS WILL MOVE IN THIS WEEKEND AND COMBINE
WITH NORTHWEST WINDS TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES
AND ALSO LIGHT LAKE EFFECT SNOW ALONG THE SOUTH SHORE. A CLIPPER
SYSTEM WILL BRUSH THE NORTHLAND LATE MONDAY AFTERNOON THROUGH EARLY
TUESDAY MORNING WITH LIGHT SNOW FROM INTERNATIONAL FALLS TO THE TWIN
PORTS AND INTO NW WISCONSIN. HIGH PRESSURE BUILDS IN GOING INTO THE
MIDDLE OF THE WEEK WITH DRY CONDITIONS EXPECTED BY WED AND THUR.
THIS NEXT PUNCH OF ARCTIC AIR SATURDAY NIGHT THROUGH SUNDAY NIGHT
WILL BRING TEMPERATURES INTO THE TEENS AND 20S BELOW ZERO...AND
COMBINE WITH NW WIND 5 TO 10 MPH TO PRODUCE WIND CHILLS IN THE -30
TO -45 DEG F RANGE. HAVE ISSUED A WIND CHILL ADVISORY FOR THE ENTIRE
AREA DURING THIS TIME WITH THE POTENTIAL FOR A WIND CHILL WARNING
OVER THE NORTHERN COUNTIES WHERE THE COLDEST AIR WILL DEVELOP. WILL
NOT LIKELY SEE MUCH IMPROVEMENT DURING THE DAY SUNDAY WITH WIND
CHILLS ONLY RISING TO AROUND -15 TO -25...SO HAVE ISSUED THE
ADVISORY UNTIL 11 AM MONDAY MORNING.
HIGH PRESSURE AT THE SURFACE WILL SHIFT TO THE SOUTH FROM THE
DAKOTAS INTO ERN IA SUN INTO MONDAY WITH THE SFC PRES GRADIENT
REMAINING RELATIVELY TIGHT OVER NRN MN. SO...CONFIDENCE IS HIGH FOR
THESE DANGEROUS WIND CHILLS. THE NEXT CLIPPER SYSTEM MOVES IN FROM
SASKATCHEWAN AND MANITOBA INTO NRN MN LATE MON AFTERNOON/EVENING
ALONG THE PRIMARY SFC TROUGH. A SECONDARY TROUGH ASSOCIATED WITH THE
BRUNT OF THE NEXT ROUND OF ARCTIC AIR WILL USHER IN ADDITIONAL
CHANCES FOR SNOW INTO TUESDAY MORNING. SNOW AMOUNTS WILL BE
GENERALLY LIGHT WITH ANOTHER 1-2 INCHES POSSIBLE. BEHIND THIS FRONT
WILL BE MORE COLD AIR AND DRY CONDITIONS WITH TEMPERATURES BACK INTO
THE TEENS AND 20S BELOW ZERO...AND DANGEROUS WIND CHILLS ONCE AGAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1140 PM CST FRI FEB 20 2015
STRONG CAA WILL CONTINUE OVERNIGHT AND INTO SATURDAY ACROSS THE
NORTHLAND. AFTER THE CLIPPER TYPE SYSTEM BROUGHT ACCUMULATING SNOW
TO THE NORTHLAND...SOME LINGERING SNOW SHOWERS AND CLOUDS ARE LEFT
IN THE WAKE OF ITS PASSAGE. CONDITIONS WILL BE HIGHLY VARIABLE
OVERNIGHT AND INTO SATURDAY...AS AREAS OF MVFR CIGS/VSBYS WILL BE
FOUND ALONG WITH SOME VFR OR EVEN CLEAR CONDITIONS. THERE SHOULD
BE SOME SIZABLE BREAKS IN THE CLOUDS ACROSS THE NORTHLAND BUT
THINKING IS THAT IT MAY ACTUALLY FILL IN AS THE NIGHT WEARS ON.
COLD AIR CU IS LIKELY TO REDEVELOP ON SATURDAY...WITH SOME MVFR
CIGS PERSISTING THROUGHOUT THE DAY...ALONG WITH VFR AT TIMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 6 11 -17 -3 / 20 10 0 0
INL -7 0 -29 -8 / 20 10 0 10
BRD 6 11 -20 -2 / 20 10 0 0
HYR 9 17 -17 -3 / 30 10 10 10
ASX 8 16 -12 -2 / 30 20 20 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM 9 PM SATURDAY TO 11 AM CST MONDAY FOR
MNZ010>012-018>021-025-026.
WIND CHILL ADVISORY FROM 3 AM SUNDAY TO 11 AM CST MONDAY FOR
MNZ033>038.
WI...WIND CHILL ADVISORY FROM 3 AM SUNDAY TO 11 AM CST MONDAY FOR
WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...LE
LONG TERM...BJT
AVIATION...DAPHazardous weather outlook, Feb 20, 3:49 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 349 PM CST FRI FEB 20 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-212200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 349 PM CST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL COME TO AN END THIS AFTERNOON AND EVENING. ANOTHER INCH OR TWO IS POSSIBLE OVER PORTIONS OF NORTHERN IRON COUNTY LATE TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ARCTIC AIRMASS WILL BRING DANGEROUS WIND CHILL VALUES TO THE AREA SATURDAY NIGHT THROUGH AT LEAST MONDAY MORNING. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE AREA. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE INFORMATION. THE COLD AIR WILL REMAIN THROUGH THE REST OF THE WORK WEEK...ALONG WITH WITH OCCASIONAL DANGEROUS WIND CHILL VALUES. SNOW CHANCES RETURN TO THE AREA MONDAY NIGHT AND TUESDAY WITH LIGHT SNOWFALL ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SNOWFALL OBSERVERS ARE REQUESTED TO CALL THEIR REPORTS TO THE NATIONAL WEATHER SERVICE. LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Feb 20, 9:48 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
948 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM SNOW LARSMONT 46.98N 91.75W
02/20/2015 M3.0 INCH LAKE MN TRAINED SPOTTER
&&
MCLOVINLocal storm report, Feb 20, 10:42 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1042 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM SNOW 1 WSW TWO HARBORS 47.03N 91.69W
02/20/2015 M2.8 INCH LAKE MN TRAINED SPOTTER
&&
MCLOVINLocal storm report, Feb 21, 12:19 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1219 AM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM SNOW GILE 46.43N 90.23W
02/21/2015 M2.1 INCH IRON WI TRAINED SPOTTER
&&
MCLOVINLocal storm report, Feb 21, 12:29 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1229 AM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 5 NW DULUTH 46.83N 92.19W
02/21/2015 M1.7 INCH ST. LOUIS MN OFFICIAL NWS OBS
1200 AM SNOW INTERNATIONAL FALLS 48.59N 93.41W
02/21/2015 M4.5 INCH KOOCHICHING MN OFFICIAL NWS OBS
&&
MCLOVINLocal storm report, Feb 21, 12:43 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1243 AM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM SNOW ALBORN 46.97N 92.58W
02/21/2015 M2.0 INCH ST. LOUIS MN TRAINED SPOTTER
&&
MCLOVINNearby
Wind Chill Warnings in Minnesota, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.